Alert archive / Nevada / Flash Flood Warnings in 1998
Flash Flood Warning 19, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 23, 1998, 11:22 PM PDT for Clark County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 1998, 11:22 PM PDT (06:22 UTC)
- Expired
- Jul 24, 1998, 1:30 AM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 6.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1915 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 240623 FFWLAS NVC003-240830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1122 PM PDT THU JUL 23 1998 * FLASH FLOOD WARNING FOR EASTERN CLARK COUNTY IN SOUTHERN NEVADA * UNTIL 130 AM PDT * SOME LOCATIONS AFFECTED LAKE MEAD NATIONAL RECREATION AREA OVERTON LOGANDALE THE PARK SERVICE AT LAKE MEAD REPORTED HEAVY RAIN WITH WATER OVER THE NORTHSHORE ROAD BETWEEN CALVILLE BAY AND ECHO BAY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY. REMEMBER... MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 10:03 PM PDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 23, 10:03 PM PDT, 1 hour 19 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV...CORRECTED POP 930 PM PDT THU JUL 23 1998 SYNOPSIS...MONSOONAL MOISTURE THAT HAS BEEN ACROSS THE MOJAVE DESERT AND SOUTHERN GREAT BASIN WILL GRADUALLY DIMINISH THROUGH SATURDAY. THIS WILL RESULT IN A DECREASING THREAT OF THUNDERSTORMS... ESPECIALLY ACROSS THE LOWER DESERT REGIONS. DISCUSSION...HAVE BEEN TRACKING OUTFLOW BOUNDARY FROM NORTHERN NYE COUNTY SINCE AFTERNOON. LATEST SATELLITE SHOWS BOUNDARY STRETCHES FROM SOUTHERN INYO COUNTY NE ACROSS LINCOLN COUNTY. THUNDERSTORMS ERUPTED THIS EVENING ACROSS LINCOLN COUNTY AND FAR NORTHERN CLARK COUNTY IN STRONG AREA OF LOW LEVEL CONVERGENCE. ANOTHER FEATURE OF CONCERN TONIGHT IS VORTICITY MAX SW OF SAN DIEGO THAT APPEAR TO BE TRIGGER CONVECTION OVER SW AZ. INITIAL MODELS DID NOT PICK UP ON THIS FEATURE. QUICK GLANCE AT NEW ETA SHOWS AREA OF CONVERGENCE WEAKENING OVERNIGHT SO THUNDERSTORM WILL GRADUALLY DIMINISH AFTER MIDNIGHT. THUNDERSTORMS OVER SW AZ MOVING N AHEAD OF VORTICITY MAX AND COULD CONTINUE OVER MOHAVE COUNTY TONIGHT. DID AN UPDATE AROUND 8 CANCELLING THE FLASH FLOOD WATCH FOR MOHAVE...INYO AND SAN BERNARDINO COUNTIES. WILL LET FLASH FLOOD WATCH FOR NV ZONES EXPIRE AT 10 PM. THE EXCEPTION MAY BE LINCOLN COUNTY AS SATELLITE INDICATES CONTINUATION OF THREAT OF HEAVY RAIN PAST 10 PM. FOR LATER PERIODS MODELS SHOW MID AND UPPER LEVEL DRYING IN WAKE OF VORTICITY MAX BUT LOW LEVELS REMAINED JUICED. UPDATE NEEDED TO REMOVE WATCH FROM FIRST PERIOD. MID SHIFT WILL HAVE TIME TO LOOK OVER ALL MODEL DATA FOR ANY CHANGES TO LATER PERIODS. LAS 3211. PIERCE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:14 PM PDT | Flash Flood Warning | VEF | Esmeralda | 116 min |
| Jul 24, 2:52 AM PDT | Flash Flood Warning | VEF | Clark | 118 min |
| Jul 24, 4:49 AM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Jul 24, 3:15 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 60 min |
| Jul 24, 3:21 PM PDT | Flash Flood Warning | VEF | Clark | 119 min |
Nearby
Flash Flood Warnings in Nevada, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.